Alert archive / California / Wind Advisories in 2007

Wind Advisory 102, NWS Los Angeles, CA

May 3, 2007

NWS Los Angeles, CA issued this wind advisory at May 3, 2007, 2:19 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 3, 2007, 2:19 PM PDT (21:19 UTC)
Expired
May 4, 2007, 3:33 AM PDT
In force
13 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 032119
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
219 PM PDT THU MAY 3 2007

...GUSTY NORTHWEST WINDS IN SOUTHERN SANTA BARBARA COUNTY TONIGHT...

.STRONG NORTHWEST WINDS WILL DEVELOP IN SOUTHERN SANTA BARBARA
COUNTY TONIGHT WITH THE STRONGEST WINDS THROUGH AND BELOW PASSES
AND CANYONS. WINDS WILL START TO DIMINISH AROUND SUNRISE
THURSDAY...HOWEVER ANOTHER ROUND OF GUSTY NORTH TO NORTHWEST WINDS
IS EXPECTED THURSDAY NIGHT INTO FRIDAY AND AGAIN FRIDAY NIGHT INTO
SATURDAY.

CAZ052-040500-
/O.NEW.KLOX.WI.Y.0102.070503T2119Z-070504T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
219 PM PDT THU MAY 3 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO
50 MPH...STRONGEST THROUGH AND BELOW PASSES AND CANYONS. WINDS
WILL DECREASE THURSDAY MORNING...HOWEVER STRONG WINDS ARE EXPECTED
TO RETURN THURSDAY AND FRIDAY NIGHTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-040500-
/O.NEW.KLOX.WI.Y.0102.070503T2119Z-070504T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
219 PM PDT THU MAY 3 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL GUSTS TO
45 MPH...STRONGEST BELOW PASSES AND CANYONS. WINDS WILL DECREASE
THURSDAY MORNING...HOWEVER STRONG WINDS ARE EXPECTED TO RETURN
THURSDAY AND FRIDAY NIGHTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WOFFORD
2 follow-up statements
000 
WWUS76 KLOX 040432
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
932 PM PDT THU MAY 3 2007

...GUSTY NORTHWEST WINDS IN SOUTHERN SANTA BARBARA COUNTY TONIGHT...

.STRONG NORTHWEST WINDS WILL DEVELOP IN SOUTHERN SANTA BARBARA
COUNTY TONIGHT WITH THE STRONGEST WINDS THROUGH AND BELOW PASSES AND
CANYONS. WINDS WILL START TO DIMINISH AROUND SUNRISE THURSDAY...
HOWEVER ANOTHER ROUND OF GUSTY NORTH TO NORTHWEST WINDS IS EXPECTED
THURSDAY NIGHT INTO FRIDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY.

CAZ052-041100-
/O.CON.KLOX.WI.Y.0102.000000T0000Z-070504T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
932 PM PDT THU MAY 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO
50 MPH...STRONGEST THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL
DECREASE THURSDAY MORNING...HOWEVER STRONG WINDS ARE EXPECTED TO
RETURN THURSDAY AND FRIDAY NIGHTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-041100-
/O.CON.KLOX.WI.Y.0102.000000T0000Z-070504T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
932 PM PDT THU MAY 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL GUSTS TO
45 MPH...STRONGEST BELOW PASSES AND CANYONS. WINDS WILL DECREASE
THURSDAY MORNING...HOWEVER STRONG WINDS ARE EXPECTED TO RETURN
THURSDAY AND FRIDAY NIGHTS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD
000 
WWUS76 KLOX 041033
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
333 AM PDT FRI MAY 4 2007

...GUSTY WESTERLY WINDS EXPECTED ACROSS THE ANTELOPE VALLEY TODAY...

.THE COMBINATION OF A FRONTAL PASSAGE AND ONSHORE FLOW WILL PRODUCE
WINDY CONDITIONS ACROSS THE ANTELOPE VALLEY THIS AFTERNOON AND
EVENING.

ADVISORY LEVEL NORTH WINDS HAVE FAILED TO DEVELOP ACROSS SOUTHERN
SANTA BARBARA COUNTY. THEREFORE...THE WIND ADVISORY FOR SOUTHERN
SANTA BARBARA COUNTY HAS BEEN CANCELLED. 

CAZ039-052-041145-
/O.CAN.KLOX.WI.Y.0102.000000T0000Z-070504T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
333 AM PDT FRI MAY 4 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

ALTHOUGH WIDESPREAD ADVISORY LEVEL WINDS ARE NOT EXPECTED...LOCALLY
GUSTY NORTH WINDS 20 TO 30 MPH WILL CONTINUE ACROSS THE AREA THROUGH
THE MORNING HOURS.

$$

CAZ059-041700-
/O.NEW.KLOX.WI.Y.0103.070504T2100Z-070505T0600Z/
ANTELOPE VALLEY-
333 AM PDT FRI MAY 4 2007

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING. 

WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 40 MPH THIS AFTERNOON
WITH HIGHER GUSTS. THE WINDS WILL CONTINUE THIS EVENING...THEN
DECREASE OVERNIGHT. WITH THE GUSTY WINDS...AREAS OF BLOWING DUST
AND SAND COULD PRODUCE REDUCED VISIBILITIES ACROSS THE ANTELOPE
VALLEY THIS AFTERNOON AND EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RAT/ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 3, 2:05 PM PDT, 14 minutes earlier.

Area forecast discussion, May 3, 2:05 PM PDT, 14 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
205 PM PDT THU MAY 3 2007

.SHORT TERM (TODAY-SUN)...WINDS THE MAIN STORY THE NEXT 36-48 HOURS.
TWO WEAK SYSTEMS PASSING THROUGH OUR AREA, ONE YESTERDAY AND ANOTHER
ONE EARLY FRI, WILL MAINTAIN A STRONG NORTHWEST FLOW ALOFT ACROSS
OUR AREA AND TIGHT PRESSURE GRADIENT AT THE SURFACE. DECENT
SUBSIDENCE BEHIND THE FRONT FRIDAY WILL FORCE SOME OF THE STRONGER
WINDS ALOFT DOWN TO THE SURFACE, PARTICULARLY IN THE MOUNTAINS WHERE
WE COULD SEE SOME WARNING LEVEL GUSTS FRIDAY NIGHT INTO EARLY SAT.

IN THE MEANTIME, THE STRONGEST WINDS WILL BE ALONG THE CENTRAL COAST
DURING THE AFTERNOON AND EVENING HOURS AND IN SRN SBA COUNTY DURING
THE EVENING AND OVERNIGHT HOURS. WILL ISSUE A WIND ADVISORY TONIGHT
FOR ZONES 39 AND 52 AS GRADIENTS ARE ALREADY CLOSE TO -4 MB SBA-SMX.
DECENT NORTHWEST WINDS ALSO EXPECTED IN THE LA/VTU MOUNTAINS
TONIGHT, PARTICULARLY THROUGH THE I-5 CORRIDOR, HOWEVER WINDS SHOULD
GENERALLY STAY BELOW ADVISORY LEVELS.

APPROACHING SYSTEM HAS A VERY SIMILAR APPEARANCE AS THE PREVIOUS
SYSTEM DID IN TERMS OF MOISTURE AND DYNAMICS. GFS DEFINITELY MORE
BULLISH WITH THE PRECIP THAN THE NAM, BUT GIVEN HOW RAPIDLY THE LAST
SYSTEM DISSIPATED TO OUR NORTH IM INCLINED TO THINK THIS ONE WILL
BEHAVE IN A SIMILAR FASHION. WILL GO AHEAD AND THROW IN SOME LOW
POPS FOR THE NORTHERN PORTION OF THE CENTRAL COAST WITH VERY LIGHT
RAINFALL AMOUNTS AND INDICATE DRY BUT PARTLY CLOUDY SKIES ELSEWHERE.

TEMPS WILL REMAIN ON THE COOL SIDE WITH MOSTLY 60S AT LOWER
ELEVATIONS AND 40S AND 50S IN THE MOUNTAINS.

GRADIENTS START TO TURN OFFSHORE LATE FRIDAY NIGHT INTO SATURDAY,
THOUGH LINGERING COLD AIR FROM FRIDAYS SYSTEM WILL PREVENT TEMPS
FROM REBOUNDING TOO MUCH SAT AFTERNOON. MORE IMPRESSIVE WARMING
EXPECTED SUNDAY AS THE UPPER RIDGE BUILDS OVERHEAD AND WEAK OFFSHORE
FLOW CONTINUES. WILL GO WITH AROUND 5 DEGREES OF WARMING SATURDAY
THEN 10-15 DEGREES OF WARMING SUN, ESPECIALLY OVER THE INLAND AREAS.
OFFSHORE FLOW IS NOT EXPECTED TO BE STRONG ENOUGH TO GENERATE
ADVISORY LEVEL WINDS BUT WE COULD SEE SOME LOCAL GUSTS TO 25 BELOW
PASSES AND CANYONS DURING THE MORNING HOURS.

.LONG TERM (MON-THU)...HIGH PRESSURE DOMINATES MON-TUE, THOUGH
OFFSHORE FLOW WEAKENS SOMEWHAT ON TUE. WILL GO WITH A FEW DEGREES OF
COOLING TUE WITH AN EARLIER SEA BREEZE AND LITTLE CHANGE OR EVEN
SLIGHTLY WARMER INLAND. MODELS INDICATE A WEAK UPPER LEVEL TROF
BREAKING DOWN THE RIDGE LATE TUESDAY AND WED. THIS WILL PROBABLY BE
ENOUGH TO INITIATE A SLIGHT COOLING TREND WED AND THU. WEVE KEPT
SKIES CLEAR THROUGH THE PERIOD, HOWEVER THE MARINE LYR WILL LIKELY
MAKE A COMEBACK AT SOME POINT, PROBABLY TUE NIGHT OR WED NIGHT.

&&

.AVIATION...03/1920Z

SKIES WILL BE CLEAR AT ALL AIRFIELDS THROUGH TONIGHT. LOCAL
TURBULENCE AND LOW LEVEL WIND SHEAR WILL AFFECT KSBA AND PERHAPS
KBUR AND KVNY OVER THE NEXT 24 HOURS AS NORTHERLY FLOW INTENSIFIES
BEHIND A WEAK FRONT DUE TO PASS THROUGH THE AREA EARLY FRIDAY
MORNING. IN FACT...ANY LOCALE NEAR COMPLEX TERRAIN MAY EXPERIENCE
STRONG TURBULENCE AND LOW LEVEL WIND SHEAR.

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...WOFFORD/KITTELL
AVIATION...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 2, 4:18 PM PDT, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
418 PM PDT WED MAY 2 2007

CAZ034>041-044>047-051>054-059-087-088-031300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
418 PM PDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... THROUGH TONIGHT

GUSTY WINDS WILL INCREASE TO 45 MPH IN THE DESERTS THIS
AFTERNOON...THEN INCREASE WITH GUSTS TO 50 MPH ACROSS THE MOUNTAINS
LATER THIS EVENING. THESE WINDS WILL CREATE A HAZARDOUS ENVIRONMENT
FOR MOTORISTS IN HIGH PROFILE VEHICLES. BLOWING DUST WILL ALSO POSE
HAZARDS IN THE DESERTS.

GALE FORCE WINDS CAN BE EXPECTED OVER THE OUTER COASTAL WATERS
THROUGH 9 PM THIS EVENING.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

GUSTY WINDS WILL CONTINUE TO CREATE HAZARDOUS DRIVING CONDITIONS
ACROSS THE MOUNTAINS THROUGH LATE THURSDAY MORNING. GUSTY WINDS ARE
EXPECTED TO REFORM OVER THE DESERTS AND MOUNTAINS AGAIN IN THE
AFTERNOON THROUGH NIGHT HOURS THROUGH FRIDAY. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SIRARD

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.